Alert archive / Texas / Red Flag Warnings in 2018
Red Flag Warning 39, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at May 10, 2018, 4:08 AM CDT for 14 counties in Texas; Cimarron County, Oklahoma. It took effect at May 10, 2018, 12:00 PM CDT. It was in force for 9 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 10, 2018, 4:08 AM CDT (09:08 UTC)
- In effect from
- May 10, 2018, 12:00 PM CDT
- Expired
- May 10, 2018, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Amarillo, TX
Counties Cimarron County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hartley County, TX, Moore County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Sherman County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 32 km from the middle of the area, began a volume at 09:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 7:49 PM CDT | NON-TSTM WND GST 62 | 6 Wsw Adrian, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.1 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 587 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 3071 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
628 WWUS84 KAMA 100908 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 408 AM CDT Thu May 10 2018 OKZ001-TXZ001-002-006-007-011>013-016>018-317-102115- /O.NEW.KAMA.FW.W.0039.180510T1700Z-180511T0200Z/ /O.CON.KAMA.FW.A.0032.180511T1700Z-180512T0300Z/ Cimarron-Dallam-Sherman-Hartley-Moore-Oldham-Potter-Carson- Deaf Smith-Randall-Armstrong-Palo Duro Canyon- 408 AM CDT Thu May 10 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR SOUTHERN AND WESTERN PARTS OF THE COMBINED TEXAS AND OKLAHOMA PANHANDLES... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN TWO-THIRDS OF THE COMBINED PANHANDLES... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect from noon today to 9 PM CDT this evening. * Affected Area...In Oklahoma...Cimarron. In Texas...Dallam... Sherman...Hartley...Moore...Oldham...Potter...Carson...Deaf Smith...Randall...Armstrong and Palo Duro Canyon. * 20 Foot Winds...Southwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 7 percent. * Red Flag Threat Index...3 to 5 today, 3 to 7 Friday. * Timing...From Noon until 9 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that the potential for critical fire weather conditions exists. Listen for later forecasts and possible red flag warnings. A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ TXZ014-015-019-020-102115- /O.NEW.KAMA.FW.W.0039.180510T1700Z-180511T0200Z/ Gray-Wheeler-Donley-Collingsworth- 408 AM CDT Thu May 10 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHEAST TEXAS PANHANDLE... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect from noon today to 9 PM CDT this evening. * Affected Area...In Texas...Gray...Wheeler...Donley and Collingsworth. * 20 Foot Winds...south at 20 to 30 MPH with gusts to around 35 MPH. * Relative Humidity...as low as 15 percent. * Red Flag Threat Index...3. * Timing...From Noon until 9 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ OKZ002-TXZ003-008-102115- /O.CON.KAMA.FW.A.0032.180511T1700Z-180512T0300Z/ Texas-Hansford-Hutchinson- 408 AM CDT Thu May 10 2018 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN TWO-THIRDS OF THE COMBINED PANHANDLES... * Affected Area...In Oklahoma...Texas. In Texas...Hansford and Hutchinson. * 20 Foot Winds...Southwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 8 percent. * Red Flag Threat Index...4 to 6. * Timing...From Noon until 9 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that the potential for critical fire weather conditions exists. Listen for later forecasts and possible red flag warnings. && $$ Cockrell For more information from the National Weather Service visit... www.weather.gov/ama
2 follow-up statements
790 WWUS84 KAMA 102231 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 531 PM CDT Thu May 10 2018 OKZ001-TXZ001-002-006-007-011>013-016>018-317-111200- /O.CON.KAMA.FW.W.0039.000000T0000Z-180511T0200Z/ /O.CON.KAMA.FW.A.0032.180511T1700Z-180512T0300Z/ Cimarron-Dallam-Sherman-Hartley-Moore-Oldham-Potter-Carson- Deaf Smith-Randall-Armstrong-Palo Duro Canyon- 531 PM CDT Thu May 10 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR THE WESTERN OKLAHOMA PANHANDLE AS WELL AS WESTERN AND SOUTHERN SECTIONS OF THE TEXAS PANHANDLE DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR WESTERN AND CENTRAL SECTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES... * Affected Area...In Oklahoma...Cimarron. In Texas...Dallam... Sherman...Hartley...Moore...Oldham...Potter...Carson...Deaf Smith...Randall...Armstrong and Palo Duro Canyon. * 20 Foot Winds...Southwest winds 15 to 25 mph with gusts to around 35 mph through early this evening and again Friday. * Relative Humidity...Minimum relative humidity values near 10 percent are expected through early this evening, with 7 to 12 percent anticipated Friday. * Red Flag Threat Index...3 to 5 today, 3 to 6 Friday. * Timing...Through 9 PM this evening, and from Noon until 10 PM CDT Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that the potential for critical fire weather conditions exists. Listen for later forecasts and possible red flag warnings. A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ TXZ014-015-019-020-110200- /O.CON.KAMA.FW.W.0039.000000T0000Z-180511T0200Z/ Gray-Wheeler-Donley-Collingsworth- 531 PM CDT Thu May 10 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR THE SOUTHEAST TEXAS PANHANDLE DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES... * Affected Area...In Texas...Gray...Wheeler...Donley and Collingsworth. * 20 Foot Winds...South winds 15 to 25 mph with gusts to around 35 mph through early this evening. * Relative Humidity...As low as 15 to 20 percent. * Red Flag Threat Index...3. * Timing...Through 9 PM CDT this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ OKZ002-TXZ003-008-111200- /O.CON.KAMA.FW.A.0032.180511T1700Z-180512T0300Z/ Texas-Hansford-Hutchinson- 531 PM CDT Thu May 10 2018 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR THE CENTRAL OKLAHOMA PANHANDLE AND PARTS OF THE NORTH CENTRAL TEXAS PANHANDLE DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES... * Affected Area...In Oklahoma...Texas. In Texas...Hansford and Hutchinson. * 20 Foot Winds...Southwest winds 15 to 25 mph with gusts to around 35 mph are expected Friday. * Relative Humidity...As low as 10 percent. * Red Flag Threat Index...3 to 4. * Timing...From Noon until 10 PM CDT Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that the potential for critical fire weather conditions exists. Listen for later forecasts and possible red flag warnings. && $$ Andrade For more information from the National Weather Service visit... www.weather.gov/ama
249 WWUS84 KAMA 110200 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 900 PM CDT Thu May 10 2018 OKZ001-TXZ001-002-006-007-011>013-016>018-317-111400- /O.EXP.KAMA.FW.W.0039.000000T0000Z-180511T0200Z/ /O.CON.KAMA.FW.A.0032.180511T1700Z-180512T0300Z/ Cimarron-Dallam-Sherman-Hartley-Moore-Oldham-Potter-Carson- Deaf Smith-Randall-Armstrong-Palo Duro Canyon- 900 PM CDT Thu May 10 2018 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR WESTERN AND CENTRAL SECTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES... ...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING FOR THE WESTERN OKLAHOMA PANHANDLE AS WELL AS WESTERN AND SOUTHERN SECTIONS OF THE TEXAS PANHANDLE DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES... * Affected Area...In Oklahoma...Cimarron. In Texas...Dallam... Sherman...Hartley...Moore...Oldham...Potter...Carson...Deaf Smith...Randall...Armstrong and Palo Duro Canyon. * 20 Foot Winds...Southwest 15 to 25 mph with gusts up to 40 mph on Friday. * Relative Humidity...As low as 7 percent on Friday. * Red Flag Threat Index...3 to 6 Friday. * Timing...Noon until 10 PM CDT Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that the potential for critical fire weather conditions exists. Listen for later forecasts and possible red flag warnings. && $$ TXZ014-015-019-020-110300- /O.EXP.KAMA.FW.W.0039.000000T0000Z-180511T0200Z/ Gray-Wheeler-Donley-Collingsworth- 900 PM CDT Thu May 10 2018 ...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING FOR THE SOUTHEAST TEXAS PANHANDLE DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES... Critical fire weather conditions are no longer expected. $$ OKZ002-TXZ003-008-111400- /O.CON.KAMA.FW.A.0032.180511T1700Z-180512T0300Z/ Texas-Hansford-Hutchinson- 900 PM CDT Thu May 10 2018 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR THE CENTRAL OKLAHOMA PANHANDLE AND PARTS OF THE NORTH CENTRAL TEXAS PANHANDLE DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES... * Affected Area...In Oklahoma...Texas. In Texas...Hansford and Hutchinson. * 20 Foot Winds...Southwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 11 percent. * Red Flag Threat Index...3 to 4. * Timing...From Noon until 10 PM CDT Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that the potential for critical fire weather conditions exists. Listen for later forecasts and possible red flag warnings. && $$ For more information from the National Weather Service visit... www.weather.gov/ama
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at May 10, 1:15 AM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, May 10, 1:15 AM CDT, 2 hours 53 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
115 AM CDT Thu May 10 2018
.AVIATION...
06z TAF Cycle:
VFR conditions expected through period. An area of thunderstorms
continues to track east through the OK Panhandle. Bases with these
storms are around 10kft. A rogue 40-50 knot gusts can't be ruled
out with this activity near the KGUY terminal. Storms will be
shifting east of KGUY by about 09z. Some marginal low level wind
shear is possible during the early morning hours for KAMA. Winds
will be southerly for most of the period, increasing from 10-15
knots overnight to 15-20 knots with gusts as high as 30 knots
during the afternoon. Winds may stay fairly gusty into the evening
and overnight with a strong low level jet developing. If winds do
drop off at surface, KAMA and KGUY will have some low level wind
shear towards the end of this cycle given 40-50 knot low level
jet.
Ward
&&
PREV DISCUSSION... /Issued 439 PM CDT Wed May 9 2018/
DISCUSSION...
A shortwave is pushing some storms off the mountains towards the
northwestern Panhandles this evening. Storms may have some gusty
winds but not expecting much in the way of severe weather. Storms
should push eastwards across the northern one-third of the area
overnight and leave us dry until Sunday. Upper level ridging is
breaking down as it crosses the Rockies as a closed mid-level low
pushes southeast out of Canada. It will slide south into the Great
Basin region into the weekend where models continue to diverge in
solutions, some holding it in place while others lift it out. With
the craziness of solutions, shortwaves galore keep the Panhandles
in chances of precip from Sunday through the middle of next week.
Beat
FIRE WEATHER...
Elevated fire weather conditions will be possible in the western
Panhandles on Thursday. RH will drop to around 10 to 15 percent
and winds will be southerly right around 15 mph. There could be a
marginal risk of dry lightning Thursday in the western Panhandles.
On Friday, elevated to critical conditions will be possible. RH is
forecast to be 15 to 20 in the east and 7 to 15 in the west and
central Panhandles. Southwesterly winds will be 20 to 25 with
gusts to 40 mph. RFTI on Friday will be 3 in the east and
increasing to 6 to 7 in the west. ERCs are forecast to be mid to
upper 90s on Friday. Saturday could also see elevated conditions
with 10 to 20 percent RH across the area with the lowest in the
southwest to highest in the northeast. Winds will be southerly
around 15 to 20 mph. Fire weather is not expected Sunday through
the end of the period.
Beat
&&
.AMA Watches/Warnings/Advisories...
TX...Fire Weather Watch from Friday afternoon through Friday evening
for the following zones: Armstrong...Carson...Dallam...Deaf
Smith...Hansford...Hartley...Hutchinson...Moore...Oldham...
Palo Duro Canyon...Potter...Randall...Sherman.
OK...Fire Weather Watch from Friday afternoon through Friday evening
for the following zones: Cimarron...Texas.
&&
7/3Hazardous weather outlook, May 10, 3:59 AM CDT, 9 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 359 AM CDT Thu May 10 2018 OKZ001>003-TXZ001>020-317-102100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 359 AM CDT Thu May 10 2018 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. Isolated thunderstorms are expected this afternoon and this evening across the Panhandles. A strong to marginally severe thunderstorm cannot be ruled out, with strong winds to around 60 MPH and hail around one inch in diameter being the main threats. Critical fire weather conditions are expected across western and southern parts of the Combined Panhandles this afternoon and evening, with elevated fire weather conditions expected in the remaining sections. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Elevated to critical fire weather conditions will be possible across portions of the Texas and Oklahoma Panhandles Friday and Saturday. Thunderstorms will be possible again Friday through Wednesday for mainly eastern portions of the Panhandles. Some strong to marginally severe thunderstorms cannot be ruled out. .SPOTTER INFORMATION STATEMENT... Area fire managers and emergency officials should be alert for elevated to critical fire weather conditions today through Saturday. Cockrell
In the hours before
Special weather statement, May 9, 11:59 PM CDT, 4 hours 9 minutes before
Special Weather Statement National Weather Service Amarillo TX 1159 PM CDT WED MAY 9 2018 OKZ001-002-100600- Cimarron OK-Texas OK- 1159 PM CDT WED MAY 9 2018 ...SIGNIFICANT WEATHER ADVISORY FOR TEXAS AND CIMARRON COUNTIES UNTIL 100 AM CDT... At 1155 PM CDT, Doppler radar was tracking showers and thunderstorms 6 miles northeast of Eva to near Guymon, or 12 miles southeast of Elkhart, moving east at 25 mph. Other storms were located north of Boise City, moving east at 25 mph. Wind gusts of 50 to 55 mph will be possible with these showers and storms. The mesonet at Eva reported a 50 mph wind gust at 11:40 PM CDT. Locations impacted include... Guymon, Boise City, Hooker, Goodwell, Texhoma, Tyrone, Optima, Keyes, Hardesty, Kenton, Wheeless, Black Mesa Park, Hough, Felt, Adams, Griggs, Eva, Baker and Sturgis. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && LAT...LON 3700 10094 3650 10095 3650 10300 3700 10300 TIME...MOT...LOC 0455Z 280DEG 22KT 3685 10179 Ward
Special weather statement, May 10, 1:01 AM CDT, 3 hours 7 minutes before
Special Weather Statement
National Weather Service Amarillo TX
101 AM CDT THU MAY 10 2018
OKZ002-003-TXZ004-005-100715-
Texas OK-Beaver OK-Ochiltree TX-Lipscomb TX-
101 AM CDT THU MAY 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR BEAVER...EASTERN TEXAS...NORTHERN
LIPSCOMB AND NORTHERN OCHILTREE COUNTIES UNTIL 215 AM CDT...
At 100 AM CDT, Doppler radar was tracking a strong thunderstorm 4
miles southeast of Hardesty, or 21 miles east of Guymon, moving east
at 35 mph. Other storms were forming near Turpin to Knowles.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Perryton, Beaver, Hooker, Booker, Tyrone, Forgan, Follett, Optima,
Darrouzett, Hardesty, Gate, Knowles, Elmwood, Adams, Boyd, Floris,
Bryans Corner, Baker, Mocane and Turpin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3629 10000 3637 10079 3643 10109 3650 10109
3650 10137 3700 10135 3700 10000
TIME...MOT...LOC 0600Z 275DEG 30KT 3659 10112
WardSpecial weather statement, May 10, 1:29 AM CDT, 2 hours 39 minutes before
Special Weather Statement National Weather Service Amarillo TX 129 AM CDT THU MAY 10 2018 OKZ001-002-100715- Cimarron OK-Texas OK- 129 AM CDT THU MAY 10 2018 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TEXAS AND NORTHEASTERN CIMARRON COUNTIES UNTIL 215 AM CDT... At 128 AM CDT, Doppler radar was tracking a strong thunderstorm 6 miles southwest of Hough, or 13 miles northwest of Guymon, moving east at 30 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Guymon, Optima, Eva, Hough and Sturgis. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && LAT...LON 3660 10126 3678 10211 3699 10208 3700 10120 TIME...MOT...LOC 0628Z 283DEG 25KT 3682 10166 Ward
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 11:59 PM CDT | Special Weather Statement | AMA | Cimarron, Texas | 61 min |
| May 10, 1:01 AM CDT | Special Weather Statement | AMA | Beaver | 74 min |
| May 10, 1:29 AM CDT | Special Weather Statement | AMA | Texas | 46 min |
Nearby
Red Flag Warnings in Texas, 2018Red Flag Warnings in Oklahoma, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.